Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A nicely behaved singular integral on a purely unrectifiable set

Author: Petri Huovinen
Journal: Proc. Amer. Math. Soc. 129 (2001), 3345-3351
MSC (2000): Primary 28A75, 42B20; Secondary 30E20
Published electronically: April 2, 2001
MathSciNet review: 1845012
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information


We construct an example of a purely 1-unrectifiable AD-regular set $E$ in the plane such that the limit

\begin{displaymath}\lim_{r\downarrow 0} \int\limits_{E\setminus B(x,r)} K(x-y) \, d \mathcal{H}^1 (y) \end{displaymath}

exists and is finite for $\mathcal{H}^1$ almost every $x\in E$ for some class of antisymmetric Calderón-Zygmund kernels. Moreover, the singular integral operators associated with these kernels are bounded in $L^2(F)$, where $F\subset E$ has a positive $\mathcal{H}^1$ measure.

References [Enhancements On Off] (What's this?)

  • 1. A.-P. Calderón, Cauchy integrals on Lipschitz curves and related operators, Proc. Nat. Acad. Sci. U.S.A. 74 (1977), no. 4, 1324–1327. MR 0466568
  • 2. Michael Christ, Lectures on singular integral operators, CBMS Regional Conference Series in Mathematics, vol. 77, Published for the Conference Board of the Mathematical Sciences, Washington, DC; by the American Mathematical Society, Providence, RI, 1990. MR 1104656
  • 3. Michael Christ, A 𝑇(𝑏) theorem with remarks on analytic capacity and the Cauchy integral, Colloq. Math. 60/61 (1990), no. 2, 601–628. MR 1096400
  • 4. Guy David, Unrectifiable 1-sets have vanishing analytic capacity, Rev. Mat. Iberoamericana 14 (1998), no. 2, 369–479 (English, with English and French summaries). MR 1654535,
  • 5. G. David, P. Mattila, Removable sets for Lipschitz harmonic functions in the plane, Rev. Mat. Iberoamericana 16 2000, pp. 137-215. CMP 2000:15
  • 6. Guy David and Stephen Semmes, Analysis of and on uniformly rectifiable sets, Mathematical Surveys and Monographs, vol. 38, American Mathematical Society, Providence, RI, 1993. MR 1251061
  • 7. Pertti Mattila, Geometry of sets and measures in Euclidean spaces, Cambridge Studies in Advanced Mathematics, vol. 44, Cambridge University Press, Cambridge, 1995. Fractals and rectifiability. MR 1333890
  • 8. Pertti Mattila, Mark S. Melnikov, and Joan Verdera, The Cauchy integral, analytic capacity, and uniform rectifiability, Ann. of Math. (2) 144 (1996), no. 1, 127–136. MR 1405945,
  • 9. F. Nazarov, S. Treil, A. Volberg, Pulling ourselves up by the hair, Preprint.
  • 10. X. Tolsa, Principal values for the Cauchy integral and rectifiability, Proc. Amer. Math. Soc. 128 2000, pp. 2111-2119. CMP 2000:14

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 28A75, 42B20, 30E20

Retrieve articles in all journals with MSC (2000): 28A75, 42B20, 30E20

Additional Information

Petri Huovinen
Affiliation: Department of Mathematics, University of Jyväskylä, P.O. Box 35, FIN-40351 Jyväskylä, Finland

Keywords: Singular integrals, rectifiability
Received by editor(s): August 31, 1999
Received by editor(s) in revised form: March 22, 2000
Published electronically: April 2, 2001
Additional Notes: The author was supported by EU TMR Grant #ERBFMBICT972410
Communicated by: David Preiss
Article copyright: © Copyright 2001 American Mathematical Society